A drug allergy occurs when you have an allergic reaction to a drug you’re taking. The symptoms can range from mild to severe, and can even be life-threatening (anaphylaxis). The reaction can be involve symptoms such as hives/welts, rashes, swelling, nausea/vomiting, diarrhea, or trouble breathing. In an acute allergic reaction to a medication, the symptoms usually begin within minutes of taking a drug, but occasionally can be delayed for several hours before the onset of symptoms. While almost any drug can be responsible for an allergic reactions, antibiotics are the most common cause of drug allergy. Like nasal allergies, drug allergies can appear or disappear over time as your body changes.
Sometimes people experience symptoms following ingestion of a medication, but it is not necessarily a drug allergy. These symptoms can range from an upset stomach to a skin rash. This is not the same as anaphylaxis but is referred to as an adverse drug reaction, and it is sometimes difficult to discern between a true drug allergy. An allergist has specialized training to help them tell the difference between these types of reactions and to help identify ways of minimizing the risk of another reaction.
dallas-phone-number-with-appointments

START TYPING AND PRESS ENTER TO SEARCH